Feedback on Ortho Tri-Cyclen, page 166
About Ortho Tri-cyclen®
If you’ve used Ortho Tri-cyclen®, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Trying to get pregnant
I was on ortho tri cyclen lo for almost four years. I recently stopped taking it about two months ago.. it was good while I was on it but near the end it caused me lots of spotting and uncomfortable pains in my tummy. I have been trying to get pregnant ever since and it just isn’t working, has it affected my body so much that I cant get pregnant?
AskDocWeb: If often takes several months to get pregnant after discontinuing birth control pills. Overall, about 50% of women who intend to get pregnant after stopping birth control pills become pregnant within the first three cycles after quitting. Let’s hope this is your lucky month. Even if you don’t find yourself in that first 50%, there is still hope. 90% of women who stop using birth control get pregnant within the first year. Good luck.
Hi, I’ve been on ortho tri cyclen lo for 9 months but I stopped a week ago and now I woke up today throwing up, I still feel nauseous…is that normal? I am sexually active as well.
AskDocWeb: Of course it “could be” a bug or something completely unrelated. However, since you are sexually active there is a possibility of pregnancy. After discontinuing any birth control pills it takes a while for the hormone levels in your body to return to normal. That is known to sometimes produce nausea. Several women have reported extreme nausea with their first menses after stopping birth control pills. If your nausea is persistent you should talk to your doctor.
Tri-cyclen pills and fibroids
Hi, I’m 30 years old, and my doc just discovered that I have fibroids, should I stop taking tri-cyclen pills until I see my specialist or is it still safe to take them still? Thanks,
AskDocWeb: Just having fibroids is not usually a reason to discontinue taking birth control pills. Fibroids are very common in women in their 30s and 40s. By the time they are 50, about 80% of women have them. Most fibroids do not usually cause any problems and many times there are no symptoms. When symptoms do occur they are typically mild. In some cases fibroids may cause:
- Fullness or pressure in abdomen
- Long, gushing periods
- Low back pain
- Pain during sex
- Urge to urinate frequently
These symptoms may make it difficult to enjoy life. For example, heavy bleeding during your periods can lead to anemia, which can make you feel weak and tired.
My love life is awesome!
I love ortho tricyclen (reg kind) I have had painful intercourse for 8 years of marriage and since I’ve started this pill my love life is awesome!!! And pain free and well lubricated. I will say the first week-white pills stink cause I’m tired and a little nauseous but I’ll take that for 7 days over painful sex anytime!!! I sooo wish I took this 8 years ago!!! So does my husband!
What are my chances?
I started on tricyclen lo 2 weeks ago on the 5th day of my period (a Sunday). Ever since the last day of the second row of pills I have had pretty bad breakthrough bleeding. I am visiting my boyfriend in a few days and want it to stop so instead of taking the third row of pills I started taking the first row from another pack cause I heard the hormone levels are higher the first week. What are my chances that the bleeding will stop?
AskDocWeb: The chances of the bleeding stopping are not good. However, the chance of having additional problems is much higher. Please, talk to your doctor about the proper use of this medication.
Condom came off
I’m on Ortho Tri Cyclen Lo and I finished the antibiotic Metronidazale 2 weeks ago. The next day the condom came off after my boyfriend ejaculated. About 2 days later my nipples became sore and my period is due. Can this be a side effect of pregnancy? This never happened before.
Unknown in NY
AskDocWeb: Breast tenderness is often the first sign of pregnancy for many women. If you’re extremely tuned in to your body, you may begin to suspect you’re pregnant soon after conception. However, most women don’t experience early pregnancy symptoms until the fertilized egg attaches itself to the uterine wall, which occurs several days after conception. It is also possible for your mind to play tricks on you. For example, if you have it in your head that you had unprotected sex and got pregnant then you can make yourself experience the symptoms. You will just have to wait a few weeks and test. Good luck.
Well me and my boyfriend ran off together for about a week we had un protected sex over at least 20times but he pulled out everytime. I came back home and started taking trinessa birthcontrol pills. I’m almost finished with my first pack, and these past 3-4days I have had some brown discharge and some light pink bleeding, also my breast are starting to feel very tender, day by day. Am I pregnant or is it the birthcontrol doing this to me?
AskDocWeb: Since you had the unprotected sex before starting the birth control pills you could be pregnant. Trinessa is NOT a morning after pill. Starting a new oral contraceptive could cause the discharge but you could also be pregnant.
Switched from Ortho Tricyclen to TriNessa
Hi, my doctor prescribed me for ortho tricyclen but the pharmacy gave me trinessa and I have no clue why? I am just worried that trinessa won’t be as effective as ortho tricyclen because most of my friends are on ortho tricyclen and that’s the one I wanted. So do they work the same? Because I have read that trinessa isnt very popular and Im wondering if I should ask to switch .. I’ve also been bleeding for the 3 weeks I’ve been on the pill…
AskDocWeb: For those who don’t know, TriNessa is the generic “equivalent” of Ortho Tri-Cyclen. Equivalent does not always mean exactly the same. While the active ingredients in both may be identical, the excipients or inactive ingredients can vary between the name brand and generic versions. In theory, the chemistry of the main, active ingredient(s) should cause the brand name and generics to “act” alike, but the different inactive ingredients, preservatives, etc. may cause different reactions.
Many women claim that they had either very minor or no side effects when they were on Ortho Tri-Cyclen (OTC) and for whatever reason were switched to TriNessa. They report suddenly occurring new or different side effects. Some of the side effects the women report are:
- Acne breakouts
- Hot flashes
- Lack of energy
- Loss of libido
- Major fatigue
- Mood swings
- Muscle weakness
- Night sweats
- Severe and constant back pain and/or crushing chest pains
- Weight gain
- And allergic reactions not experienced with the brand name
Of course these are common side effects listed for many birth control pills, but many women reported having none of these symptoms when on the brand name medication. Read more feedback
Report – 164 – 165 – Page 166 – 167 – 168 – Last Page 175